MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400404X
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 4mm 4cm powerflex pro balloon was not packaged aseptically.After opening the package, it was found that the plastic aseptic package inside was not sealed.There was no reported injury to the patient.The device will not be returned for evaluation as multiple attempts were made without success.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, d4, g3, g6, h1, h2, h3, h6, and h11.A review of the manufacturing documentation associated with lot 82230304 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the 4mm x 4cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was not packaged aseptically.After opening the package, it was found that the plastic aseptic package inside was not sealed.There was no reported injury to the patient.The device will not be returned for evaluation as multiple attempts were made without success.The device was returned for analysis.A non-sterile ¿powerflexpro 4mm4cm 135¿ was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected no damages or anomalies were noted on the received device.The balloon was received deflated and no original packaging was returned with the device.A product history record (phr) review of lot 82230304 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿packaging/pouch/box compromised sterility- seal open¿ cannot be confirmed as the device was returned for analysis in its original packaging, nor procedural images provided.Therefore, the exact cause of the event reported cannot be conclusively determined.Without the return of the device for analysis in its original packaging, we cannot confirm a compromise in sterility.According to the instructions for use, which is not intended as a mitigation of risk, ¿note: do not expose the catheter to organic solvents (e.G.Alcohol).Note: do not use if the inner package is open or damaged.Note: do not resterilize.Exposure to temperatures above 54°c (130°f) may damage the catheter.Note: store in a cool, dark, dry place.Removal from package: open the pouch, grasp the hub and gently take the catheter out.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key18702401
Report Number3007635982-2024-00034
Device Sequence Number6223730
Product Code LIT
UDI-Device Identifier20705032059159
UDI-Public(01)20705032059159(17)240831(10)82230304
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2024
Device Catalogue Number4400404X
Device Lot Number82230304
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/05/2024
04/08/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date03/27/2024
04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THE BALLOON IS NOT STERILELY PACKAGED
Patient SexUnknown